Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Had reoccurring rashes on upper and inner thigh. What could this be?

Aug 2012
User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 362 Questions
I've had a reoccurring rash for the last 6 months. It is primarily on my upper and inner thighs. It starts as small reddish bumps that itch really bad. As I itch/scratch them, they become very inflamed, then dissappear, turn into bruises, and then the itch moves to another area of the upper thigh. I've had two shots over this time period that have killed it for a month or two, then it comes back. What could this be?
Posted Mon, 19 Nov 2012 in Skin Hair and Nails
Answered by Dr. Madhuri Patil 3 hours later

have you noticed the rash after any change to brand new inners? May be the new cloth/elastic or any such material used for it is causing allergy to you. When you took some shots, were they steroids? If so, then immunosupression has worked well on you. Now, you should be checking for hemoglobin, total white cell count, differential count, ESR, uric acid, serum creatinine, liver function test, clotting time and platelet counts in your blood. This will give us direction in which way your therapy be started.
It doesn't seem to be a bug-bite as it is recurring since past 6 months.
So it can be an allergic rash or it can be due to some byproducts of metabolism accumulated in excess in your blood, either due to your metabolic disturbances or due to the medications you are using. Doing all those blood tests will guide one to decide on the cause.
For this, please see a Dermatologist of general physician who can get your investigations done if you have any kind of insurance. Plus let me know what kinds of shots you had taken to treat this. I am not sure if anti-allergy medications like cetrizine or fexofenadine are available over the counter in the United States. But for time being you can use them with your doctor's permission and guidance.
Take care and let me know if you have any test results ready with you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor